Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 9:51 PM CST for Falls County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 9:51 PM CST (03:51 UTC)
- Expired
- Mar 2, 2000, 10:30 PM CST
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Falls County, TX
The radar
The Ft Hood radar (KGRK), 72 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 10:00 PM CST | Thunderstorm Wind | Chilton, TX | High wind damaged a camper. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS54 KFWD 030351 SVRFTW TXC145-030430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 951 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1030 PM CST * AT 951 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS EXTENDING FROM 4 MILES NORTHWEST OF CHILTON...TO NEAR PERRY. THE STORMS WERE MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE MARLIN AND LOTT HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. STREETS MAY ALSO BECOME FLOODED. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3129 9726 3113 9710 3128 9668 3148 9684
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 9:30 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 2, 9:30 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CST THU MAR 2 2000 UPDATED ZONES TO ISSUE MAKE ADJUSTMENTS IN FLASH FLOOD WATCH... WINDS...AND POPS. .FTW...FLASH FLOOD WATCH PARTS OF NORTH TEXAS UNTIL 06Z. 59
In the hours before
Local storm report, Mar 2, 5:10 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST THU MAR 2 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0245 PM JACKSBORO TX 1.75 INCH HAIL
03/02/00 JACK GOLFBALL SIZE HAIL
REPORTED BY OFF DUTY NWS
EMPLOYEE ON HIGHWAY 281
0301 PM WIZARD WELLS TX 0.88 INCH HAIL
03/02/00 JACK NICKEL SIZE HAIL
REPORTED BY SHERIFF'S
OFFICE
0330 PM 5 NNE PALO PINTO TX 0.75 INCH HAIL
03/02/00 PALO PINTO DIME SIZE HAIL REPORTED
BY STORM SPOTTER
0340 PM 5 W MINERAL WELLS TX 1.50 INCH HAIL
03/02/00 PALO PINTO REPORTED BY EMERGENCY
MANAGEMENT
0354 PM DECATUR TX 1.00 INCH HAIL
03/02/00 WISE QUARTER SIZE HAIL
REPORTED BY STORM
SPOTTER.
0407 PM SPRINGTOWN TX 1.50 INCH HAIL
03/02/00 PARKER HALF DOLLAR SIZE HAIL
REPORTED BY AMATEUR
RADIO.
0421 PM RHOME TX 1.75 INCH HAIL
03/02/00 WISE GOLFBALL SIZE HAIL IN
AURORA AND RHOME.
0458 PM LAKE DALLAS TX 1.25 INCH HAIL
03/02/00 DENTON STORM SPOTTER REPORTED
LARGE HAIL AT LAKE
DALLAS.Local storm report, Mar 2, 6:09 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CST THU MAR 2 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0518 PM SPRINGTOWN TX 0.75 INCH HAIL
03/02/00 PARKER AMATEUR RADIO SPOTTER
REPORTED DIME SIZE HAIL
IN DOWNTOWN SPRINGTOWN
0542 PM HICKS TX 1.00 INCH HAIL
03/02/00 TARRANT QUARTER HAIL COVERING
THE GROUND. REPORTED BY
SPOTTER
0543 PM 5 WNW ROANOKE TX 2.00 INCH HAIL
03/02/00 DENTON WINDOWS BROKEN AT TEXAS
MOTOR SPEEDWAY.
0553 PM KELLER TX 1.75 INCH HAIL
03/02/00 TARRANT GOLFBALL HAIL REPORTED
BY SPOTTER
0559 PM FLOWER MOUND TX 1.00 INCH HAIL
03/02/00 DENTON QUARTER HAILm REPORTED
BY SPOTTERLocal storm report, Mar 2, 9:24 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CST THU MAR 2 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0607 PM LEWISVILLE TX 1.75 INCH HAIL
03/02/00 DENTON GOLFBALL SIZE HAIL AT
I-35 AND SH 121
0624 PM PLANO TX 1.75 INCH HAIL
03/02/00 COLLIN GOLFBALL HAIL REPORTED
BY AMATEUR RADIO
OPERATOR
0629 PM MC KINNEY TX 1.00 INCH HAIL
03/02/00 COLLIN QUARTER HAIL REPORTED
BY STORM SPOTTER
0655 PM MERIT TX 1.75 INCH HAIL
03/02/00 HUNT GOLFBALL HAIL REPORTED
BY SHERIFF
0748 PM BLOSSOM TX 1.00 INCH HAIL
03/02/00 LAMAR QUARTER SIZE HAIL
REPORTED BY EMERGENCY
MANAGEMENT.
0759 PM GREENVILLE TX 1.50 INCH HAIL
03/02/00 HUNT HALF DOLLAR SIZE HAIL
REPORTED BY STORM
SPOTTER.
0808 PM 5 N CROWLEY TX 0.75 INCH HAIL
03/02/00 TARRANT DIME SIZE HAIL REPORTED
BY OFF DUTY NWS
EMPLOYEE.
0816 PM 7 S ARLINGTON TX 0.88 INCH HAIL
03/02/00 TARRANT NICKEL HAIL AT LAKE
ARLINGTON.
0816 PM 3 SW HEWITT TX 0.75 INCH HAIL
03/02/00 MCLENNAN DIME SIZE HAIL BETWEEN
LORENA AND HEWITT.
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| Mar 2, 6:08 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 67 min |
| Mar 2, 6:54 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 36 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 32 min |
| Mar 2, 7:20 PM CST | Severe Thunderstorm Warning | FWD | Delta | 55 min |
| Mar 2, 7:23 PM CST | Severe Thunderstorm Warning | FWD | Collin | 67 min |
| Mar 2, 7:41 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 34 min |
| Mar 2, 7:47 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Mar 2, 7:51 PM CST | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 39 min |
| Mar 2, 7:56 PM CST | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Mar 2, 8:03 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 42 min |
| Mar 2, 8:17 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 43 min |
| Mar 2, 8:18 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 42 min |
| Mar 2, 8:21 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Mar 2, 8:31 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 44 min |
| Mar 2, 9:15 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.